Aa
A
A
A
Close
Breast Cancer Community
9.43k Members
Avatar universal

Side Effects

I started taking Tamoxifen last August.  I am having a problem with headaches, backache, and heavy discharge.  When I called my Oncologist's office and asked about these symptoms, the nurse stated the doctor said these were not normal side effects.  How do I get my Oncologist to see that I am having these problems and to treat them?
6 Responses
739091 tn?1300669627
They are full of it! Those are the side effects of Tamoxifen along with several others!

take a look at this: http://www.cancer.gov/cancertopics/factsheet/therapy/tamoxifen

What are some of the more common side effects of tamoxifen?
The known, serious side effects of tamoxifen are blood clots, strokes, uterine cancer, and cataracts (see Questions 5–8). Other side effects of tamoxifen are similar to the symptoms of menopause. The most common side effects are hot flashes and vaginal discharge. Some women experience irregular menstrual periods, headaches, fatigue, nausea and/or vomiting, vaginal dryness or itching, irritation of the skin around the vagina, and skin rash. As with menopause, not all women who take tamoxifen have these symptoms. Men who take tamoxifen may experience headaches, nausea and/or vomiting, skin rash, impotence, or a decrease in sexual interest.

Honestly, if you have to fight with your DR over issues like this you may want to look for another. Life is too short to have to argue over side effects and treatment especially when it's effecting your quality of life. I'd stay on it though and get assistance with the side effects.

I will say my side effects have lessened now. I take lexapro with mine and have some relief.

Best wishes.

Avatar universal
Thank you so much for responding.  It's nice to know I'm not the only one feeling this way.  When I called my dr's office, the nurse acted like I was being a nusiance and referred me to my GP.  I saw my GP and he said I was probably having pain from the way I sit in my chair at work.  I tell ya,  it seems like no one wants to take responsibility and help in any way.  I made another appointment with my Oncologist for Monday and am hoping he'll take me seriously.

Again, thanks for repsonding.  I really, really appreciate it!
739091 tn?1300669627
If he doesn't, change doctors! Seriously, this is something you're going to be dealing with for 5 years and you don't need someone who doesn't hear what you're saying!
Avatar universal
When did you begin having these symptoms?  I have been taking tamoxifen since February, and began having similar symptoms just this week.  It's pretty overwhelming, and I wonder if I don't just have a virus or something since they didn't begin immediately upon starting the tamoxifen.
Avatar universal
I started having these problems about six months ago.  It came out of nowhere.   I thought it was because I was getting older, so I kept seeing to my GP.  
Avatar universal
I started having these problems about six months ago.  It came out of nowhere.   I thought it was because I was getting older, so I kept seeing to my GP.  
Didn't find the answer you were looking for?
Ask a question
Popular Resources
A quick primer on the different ways breast cancer can be treated.
Diet and digestion have more to do with cancer prevention than you may realize
From mammograms to personal hygiene, learn the truth about these deadly breast cancer rumors.
Breast cancer is not an inevitability. From what you eat and drink to how much you exercise, learn what you can do to slash your risk.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.